MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MANDIBULAR FRACTURE PLATE, 6-HOLES, 140 ANGLED; IMPLANT

STRYKER LEIBINGER FREIBURG MANDIBULAR FRACTURE PLATE, 6-HOLES, 140 ANGLED; IMPLANT
Model Number 55-15536
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Pain (1994)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device was not returned from facility.
 
Event or Problem Description
It was reported that the patient was treated for a fractured jaw.Post-operatively the patient presented with possible infection (pain, abcess) on right parasymphysis area.The surgeon removed the hardware on parasymphysis but did not re-plate as the fracture appeared healed.Following this procedure, the patient presented with pain and had a non-union and was brought back in for fixation of parasymphysis.There was no sign of infection at the time of re-fixating patient's jaw.This record pertains to the plate that was implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The devices were not returned for evaluation and infection documents (i.E.Laboratory test results) have not been received.Thus, the reported event could not be confirmed.The infections checklist (cmfqf_13-003) has been filled-out by the sales rep.A review of the document has shown that the type of microorganism is unknown.No further relevant information could be obtained.It has been reported that the patient had an infection (pain,abscess) 5 weeks post operatively.Upon removal of the implants, the surgeon has stated that ¿pt¿s mandible frx looked good at the time of hardware removal.In the related instructions for use (90-01939, rev.8, 2018-oct-18) it is stated that bony healing could be achieved in about 6-10 weeks.Bony healing may have not been attained at the time the surgeon removed the implants due to infection.The patient reportedly came in two weeks after surgery.Surgeon mentioned that the mandible broke again with no implanted devices from torsional movement.During refixation of the fracture, surgeon has stated that there was no sign of infection.Patient is reported to be doing fine.It was also mentioned that the patient has a history of drug/alcohol abuse.And may likely have influenced the reported event.Infection is a known adverse event related to this procedure.It has been documented in the instructions for use associated with this device that this type of adverse event may rather be clinically related than implant related.Based on statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no further corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.Should further information be available, the investigation will be re-evaluated.

Brand Name
MANDIBULAR FRACTURE PLATE, 6-HOLES, 140 ANGLED
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
DE  D-79111
MDR Report Key10173956
Report Number0008010177-2020-00034
Device Sequence Number3600057
Product Code JEY
UDI-Device Identifier04546540356345
UDI-Public04546540356345
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K014263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number55-15536
Device Catalogue Number55-15536
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1